KNEEtalk

The OSTEOARTHRITIS DEPARTMENT => KNEE ARTHRITIS - Injections into the joint => Topic started by: hondacrazy on February 08, 2005, 10:51:04 AM

Title: Pain after steroid shot
Post by: hondacrazy on February 08, 2005, 10:51:04 AM
Hi - has anyone ever experienced pain in their knee a week after a cortizone shot? I had one recently in my RK and it was brilliant- no pain whatsoever.  Had one in my LK last Mon, was in the gym last nite and had shooting pains in the joint. Getting worried now as Im going on 3 weeks holidays this Sat so will be away from my (brilliant!) PT and my OS. 

Thanks,
Claire
Title: Re: Pain after steroid shot
Post by: Beth_T on February 08, 2005, 12:24:55 PM
Hi Claire

Yes, I've had pain after a cortizone shot.  It sometimes takes a while to settle down.

Go easy in the gym for a while.

Hugs Beth  ;)
Title: Re: Pain after steroid shot
Post by: ProfLiebstrom on February 09, 2005, 02:45:45 AM
Try not to worry. It is pretty normal. Generally the bigger the joint the less chance of it doing something to the things around it to cause pain. So you were just unlucky really. It looks like im probably gunna have to have steroid injections in my finger. So im almost guaranteed to be in pain :P

If the pain hasn't gone down though in a few days i'd have a doc check it out.
Title: Re: Pain after steroid shot
Post by: hondacrazy on February 10, 2005, 12:52:39 PM
Thanks guys, it seems to have settled down a bit after rest- think I'll give the gym a miss for a week or two!!

Good luck with the finger shots prof!
xxx
Title: Re: Pain after steroid shot
Post by: fredrocks on February 10, 2005, 02:26:04 PM
I had severe pain after my shot in the knee.  It hurt like heck and I had to ice it for about a week to ten days.  I also could not
exercise during that period.  I still have difficulties exercising because of the pain.  My doctor said that were going to wait about
four more weeks, then give me a different medicine shot in the knee.  Hopefully I will respond better to the next shot.  Sorry to
hear that you were in pain after the shot.  Hope everything gets better for you!  ;)
Title: Re: Pain after steroid shot
Post by: Helen_uk on February 10, 2005, 07:13:31 PM
after I have had steroid injections I usually have a bruising type pain so just rest up for a bit and if it dosent settle go and see your doc or give them a call.
H xxx
Title: Re: Pain after steroid shot
Post by: ProfLiebstrom on February 10, 2005, 07:17:16 PM
Thanks guys, it seems to have settled down a bit after rest- think I'll give the gym a miss for a week or two!!

Good luck with the finger shots prof!
xxx

Thank you :D Still waiting on orthopaedics for my knee and hand though! Been 3 weeks since my referral was sent off so should be this week. If not early next week!

How much does the actual injection hurt btw ?